Clinically Relevant Drug-Induced MyopathiesBurke-Doe, Annie, PT, MPT, PhDTopics in Geriatric Rehabilitation: January/March 2019 - Volume 35 - Issue 1 - p 72–78 doi: 10.1097/TGR.0000000000000217 Pharmacology for the Older Adult: A Primer for the Fine Print Buy Abstract Author InformationAuthors Article MetricsMetrics Clinically identified myopathies can occur with administration of medications such as statins, glucocorticoids, antibiotics, antirheumatics, and retinoids. While the frequency of drug-induced myopathies is unclear, they are an important group of disorders in anyone presenting with muscular symptoms and should be considered in patients with symptoms ranging from mild myalgia or muscle cramping to profound muscle weakness without a known etiology. Certain medications are commonly associated with myopathy and frequently prescribed (glucocorticoids, statins); a few are more likely to occur with exercise, whereas others have myopathy as a rare side effect. Developing a greater understanding of underlying mechanisms and symptoms of drug-induced myopathy can promote enhanced awareness, early recognition, and improved patient care because many drug-induced myopathies are potentially reversible at early stages. West Coast University, Los Angeles, California. Correspondence: Annie Burke-Doe, PT, MPT, PhD, West Coast University, 590 N Vermont Ave, Los Angeles, CA 90004 (aBurke-Doe@westcoastuniversity.edu). The author has disclosed that she has no significant relationships with, or financial interest in, any commercial companies pertaining to this article. Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.